Alert archive / New Mexico / High Wind Warnings in 2015

High Wind Warning 1, NWS Midland/Odessa, TX

January 3, 2015Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Jan 3, 2015, 2:36 AM MST for Eddy County, New Mexico. It took effect at Jan 3, 2015, 8:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2015, 2:36 AM MST (09:36 UTC)
In effect from
Jan 3, 2015, 8:00 AM MST
Expired
Jan 3, 2015, 5:00 PM MST
In force
9 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
443 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WWUS74 KMAF 030936
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
336 AM CST SAT JAN 3 2015

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY...

.A PASSING UPPER LEVEL TROUGH HAS RESULTED IN A TIGHTENING SURFACE
PRESSURE GRADIENT ACROSS THE GUADALUPE MOUNTAINS. STRONG
MIDLEVEL WINDS WILL TRANSLATE TO THE SURFACE TODAY...WITH WESTERLY
WINDS EXPECTED TO BECOME STRONG BY MID MORNING. THUS...A HIGH WIND
WARNING HAS BEEN ISSUED.

NMZ027-TXZ258-032100-
/O.NEW.KMAF.HW.W.0001.150103T1500Z-150104T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
236 AM MST SAT JAN 3 2015

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON. 

* EVENT...HIGH WINDS.

* TIMING...FROM 8 AM MST THIS MORNING UNTIL 5 PM MST THIS
  AFTERNOON.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH.

* IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS ARE
  EXPECTED AND WILL PRODUCE VERY DIFFICULT DRIVING CONDITIONS.
  AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
  TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
  VICINITY OF THE GUADALUPE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
1 follow-up statement
929 
WWUS74 KMAF 032008
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
208 PM CST SAT JAN 3 2015

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS 
TODAY...

.STRONG MID LEVEL WINDS IN THE WAKE OF A POTENT UPPER LEVEL STORM
SYSTEM IS RESULTING IN HIGH WINDS IN THE GUADALUPE MOUNTAINS THIS
AFTERNOON. THESE STRONGER WINDS WILL PERSIST UNTIL STRONG MID
LEVEL WINDS BEGIN TO SUBSIDE EARLY THIS EVENING.  

NMZ027-TXZ258-040000-
/O.CON.KMAF.HW.W.0001.000000T0000Z-150104T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
108 PM MST SAT JAN 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* EVENT...HIGH WINDS.

* TIMING...UNTIL 5 PM MST THIS AFTERNOON.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH.

* IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS 
  ARE EXPECTED AND WILL PRODUCE VERY DIFFICULT DRIVING 
  CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT 
  EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING 
  IN THE VICINITY OF THE GUADALUPE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jan 2, 9:30 PM MST, 5 hours 6 minutes earlier.

Area forecast discussion, Jan 2, 9:30 PM MST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1030 PM CST Fri Jan 2 2015

.DISCUSSION...Please see the 03/06Z Aviation forecast discussion below.

&&

.AVIATION...As of 10:30 PM CST...All precipitation should end by
06Z...if not a little earlier as the winter storm winds down. Fog
is expected to form overnight with IFR conditions expected at all
terminals...if not LIFR conditions into mid morning. VFR
conditions (finally) are expected by late morning at all terminals.

Strobin

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WARNING until 5 AM MST Saturday FOR THE FOLLOWING
     ZONES... Central Lea County...Eddy County Plains...
     Guadalupe Mountains of Eddy County...Northern Lea County...
     Southern Lea County.

TX...WINTER STORM WARNING until 6 AM CST /5 AM MST/ Saturday FOR THE
     FOLLOWING ZONES... Andrews...Big Bend Area...Borden...
     Crane...Davis/Apache Mountains Area...Dawson...Ector...
     Gaines...Glasscock...Guadalupe Mountains...Howard...
     Loving...Marfa Plateau...Martin...Midland...Mitchell...
     Pecos...Reagan...Reeves County and Upper Trans Pecos...
     Scurry...Terrell...Upton...Van Horn and Highway 54
     Corridor...Ward...Winkler.

&&

44

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Jan 3, 2:23 AM MST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
323 AM CST SAT JAN 3 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-040930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
323 AM CST SAT JAN 3 2015 /223 AM MST SAT JAN 3 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WINTRY PRECIPITATION IS WINDING DOWN ACROSS THE AREA AND ADDITIONAL
SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED. SNOW SHOWERS...SLEET
AND FREEZING FOG WILL STILL BE POSSIBLE THOUGH UNTIL MID MORNING.
DANGEROUS DRIVING CONDITIONS WILL PERSIST...AND POWER OUTAGES ARE
POSSIBLE DUE TO ICE ALREADY IN TREES AND ON POWER LINES.
VISIBILITIES IN FOG AND FREEZING FOG MAY BE AS LOW AS ONE QUARTER
MILE AND MAY CHANGE RAPIDLY IN SHORT DISTANCES. BE EXTRA CAREFUL.

A WINTER STORM WARNING IS IN EFFECT FOR THE ENTIRE AREA EXCEPT FOR
THE PRESIDIO VALLEY UNTIL 6 AM CST/5 AM MST THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Warnings in New Mexico, 2015High Wind Warnings in Texas, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.